MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W040100150
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the nanocross balloon with a 6f non-medtronic sheath and a nitrex 014 guidewire to treat a severely calcified lesion with 85%stenosis in the popliteal, tibial/popliteal trunk and anterior tibial artery.Artery diameter 4mm, lesion length 100mm.The device was prepped as per ifu with no issues identified.The device did not pass through a previously deployed stent, no resistance or excessive force was used.It was reported the during first inflation the balloon burst radially at 3atms.The catheter was removed from the patient.The balloon was removed from the patient in pieces and the distal portion of the balloon could not be removed and remains in the anterior tibial artery opposed to the vessel wall.The procedure was completed at this point.
 
Additional Manufacturer Narrative
Image analysis: the nanocross elite 0.01¿ over-the-wire pta balloon dilatation catheter was not received for evaluation.No ancillary devices or procedural reports from the procedure were received for evaluation.Two cine images from the procedure were received.The first cine image is of the targeted vessel prior to treatment.The vessel is severely calcified.The second image is of the targeted vessel with procedural devices in the vessel.A support sheath and guidewire are visible in the image.Three radiopaque marker bands are visible on the guidewire in the image.Due to the quality and clarity of the image it is not possible to positively identify if two of the marker bands are of the nanocross elite 100mm length balloon.Due to the quality and clarity of the image it is not possible to positively determine if the nanocross elite 100mm length balloon experienced a radial burst.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8127959
Report Number2183870-2018-00559
Device Sequence Number11151195
Product Code LIT
UDI-Device Identifier00821684066782
UDI-Public00821684066782
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Catalogue NumberAB14W040100150
Device Lot NumberA680733
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR